Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Hypertension, overweight. Taking Loram and Metpure. Suffering from gynecomastia. Low testosterone levels

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
hi! i am 35 weighing around 100. I am hypertensive...i am on Loram 5 and Metpure XL 25.. My query is if i discontinue Metpure XL 25 ..and remain only on Loram 5
In addition to this i am also suffering from Gynecomastia.
All my hormonal tests are normal except my Total Testosterones which are approx 200 ng/dl. However Free testosterones are ok.
Posted Fri, 1 Jun 2012 in Men's Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for posting the query.
Why do you want to discontinue met pure XL 25?
If your blood pressure is normal,withdrawing met pure XL will result in rebound increase of blood pressure.
Your weight is vey high and you should make effort to reduce weight by calorie restriction and exercises.
Weight reduction will also help in lowering your BP.
Data suggests that 10 pounds of extra weight results in addition of 7 km of small vessels and capillaries.So just imagine ,drop in weight by mere 10 pounds can decrease so much of load on your heart.
Your total levels of testosterone are low but free component is normal. Gynecomastia is enlargement of the gland tissue of the male breast. During infancy, puberty, and in middle-aged to older men, gynecomastia can be common. Gynecomastia must be distinguished from pseudogynecomastia, which refers to the presence of fat deposits in the breast area of obese men. True gynecomastia results from growth of the glandular, or breast tissue, which is present in very small amounts in men.
Treatments are also available to specifically address the problem of gynecomastia, but data on their effectiveness are limited, and no drugs have yet been approved by the U.S. Food and Drug Administration (FDA) for treatment of gynecomastia. Medications are more effective in reducing gynecomastia in the early stages, since scarring often occurs after about 12 months.
 After the tissue has become scarred, medications are not likely to be effective, and surgical removal is the only possible treatment.
If there is any other issue,please let me know.
Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Hypertension, overweight. Taking Loram and Metpure. Suffering from gynecomastia. Low testosterone levels 1 hour later
Thanks Doctor,
I am concerned with Beta Blocker that i have heard it further adds to the problem of Gynecomastia which i am facing. I have enlarged breasts since my childhood ( My father too had enlarged breats). Also it affects your sexual life.
I am actually uncomfortable with my male breasts as it lowers my confidence ( i cannot remove clothes in the presence of someone, cannot take bath in open, have to buy loose clothing because of the same.)

Also pls let me know that if i need to take some medication for low Total Testosterone considering the fact that my free testosterones are normal. All other hormonal tests are normal like LH and FSH.
Does the presence of low TT will affect my Health in future.

Also sometimes i feel a lot of anxiety in my heart accompanied by heavyness in head. i got my BP checked during that period but it was normal. i really do not know the reason Why it happens and i actually becomes uncomfortable. I do not know whether its the side effect of medicines i am taking or wat?

Pls help me in this regard.
Answered by Dr. Pavan Kumar Gupta 1 hour later
Metoprolol in such a low dose is not going to cause any problem to you in your sexual functions.
It also helps in anxiety attacks by keeping your pulse rate in control so it should not be stopped.
As far as your gynecomastia is concerned,you should consult a surgeon and get tne surgery done as it will not only give a cosmetic relief to you but also help in your building self esteem and confidence.
Your free TT is normal so nothing is to done at the moment.
The most important thing to be done by you is reduction of weight which will help you in achieving physical fitness as well as it will make you rid of anxiety attacks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor